MAUDE Adverse Event Report: MEDICAL ACTION INDUSTRIES PICC CLEAR SEQUENCE KIT

MEDICAL ACTION INDUSTRIES PICC CLEAR SEQUENCE KIT
Model Number 81208
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report was not available for return.Incident 1 of 2: medical action industries is the manufacturer of the picc clear sequence kit.The complaint component tegaderm, part number 1657ns is manufactured by 3m (fda registration (b)(4)).A supplier corrective action (scar) was submitted to the manufacturer on 31may2023.A follow-up report will be provided upon conclusion of investigation and response by the manufacturer.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a product is defective or caused serious injury.H3 other text : device not returned.
 
Event or Problem Description
Mai complaint #: (b)(4).Patient one: patients in the icu were experiencing redness, blistering, irritation, itchy burning sensation around the tegaderm adhesive.A patient with a dialysis catheter (ij) had a picc dressing kit that was used on (b)(6).A blistering/skin tear was noticed on (b)(6) 2023 and the patient received wound care treatment on (b)(6) 2023.The patient is allergic to aleve, naproxen and tuberculin skin test.
 
Additional Manufacturer Narrative
The product involved in the report was not available for return.Incident 1 of 2.We issued a supplier corrective action request (scar) 200041838 to 3m to further address the issue and to respond with their investigation results.3m conducted a thorough investigation and is monitoring trends for additional occurrences.As a part of the investigation, complaint history and manufacturing history were reviewed.No nonconforming materials or defective parts were identified from the investigation.There is no evidence to suggest that there is a product quality issue.The root cause is likely repeated dressing changes over an extended period of time, patient sensitivity to dressing adhesive materials, patient sensitivity to chg, clinician not allowing skin prep to dry completely before applying the dressing or applying the dressing to an actively bleeding site.Blistering can occur when too much tension is applied to the dressing during product application.Itching can be caused by inappropriate and/or repeated application and subsequent removal of dressing from skin in short amount of time.Please refer to product ifu for warnings, precautions, site prep, application, removal, and site care instructions.Medical action industries has documented this complaint for tracking and trending purposes.This information is submitted pursuant to 21cfr803,, in compliance with the medical device reporting requirement and should not be considered to be an admission that a product is defective or caused serious injury.This product incident is documented in the complaint database and identified as complaint (b)(4).

Brand Name
PICC CLEAR SEQUENCE KIT
Common Device Name
PICC CLEAR SEQUENCE KIT
Manufacturer (Section D)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer (Section G)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key17076253
Report Number1030451-2023-00006
Device Sequence Number6243915
Product Code OWL
UDI-Device Identifier10809160341797
UDI-Public10809160341797
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number81208
Device Catalogue Number81208
Device Lot Number304464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown